# SDR CA990111018

- Difficulty date: December 23, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Dhav DHC6100
- Engine: Pwa PT6A20
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Liner
- Part number: 3023774
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CR
- Nature of condition: B, J
- Precautionary procedure: E

## Discrepancy

(CAN) DURING FLIGHT, NR 1 ENGINE SURGED AND A BANG WAS HEARD, BUT ALL ENGINE PARAMETERS WERE NORMAL.  THE CABIN THEN FILLED WITH SMOKE, BLEED AIR VALVES WERE CLOSED.  THERE WERE TWO MORE SURGES AND BANGS WITH THE FUEL FLOW RISING.  THE ENG WAS SHUTDOWN AND ACFT LANDED WITHOUT INCIDENT.  POST-FLIGHT INVESTIGATION FOUND OIL DRIPPING FROM THE ENG.  THE GAS GENERATOR EXTREMELY STIFF AND A BURN MARK ON THE COMBUSTION CASING.  THE ENG WAS SPLIT AND A LARGE HOLE WAS  FOUND IN THE COMBUSTION LINER AT THE 6 O'CLOCK POSITION ADJACENT TO THE BURN MARK ON THE EXTERNAL COMBUSTION CASE. THE ENG IS BEING SENT FOR INVESTIGATION, FURTHER REPORT TO FOLLOW.  PART TC:  7,650.
